Georgia, 2005Lightning Strike in Georgia, March 5, 2005
March 5, 2005 · NWS FFC · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 5, 3:20 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 5, 3:20 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EST SAT MAR 5 2005
.SHORT TERM...
COLD FRONT PUSHING SOUTH THROUGH FORECAST AREA AS UPPER LEVEL
SHORT WAVE SWINGS ACROSS EASTERN GEORGIA. POSITIONING OF UPPER
LEVEL JET...COMBINING WITH LIMITED MOISTURE TO PRODUCE
SHOWERS...AND ISOLATED THUNDERSTORMS THIS AFTERNOON. A SEVERE
THUNDERSTORM WATCH IS IN AFFECT OVER PORTIONS OF EAST CENTRAL
GEORGIA WITH DAMAGING WINDS THE MAIN THREAT. AS COLD FRONT A ND
UPPER LEVEL SHORT WAVE MOVE AWAY FROM AREA OVERNIGHT...DRIER AIR
WILL FILTER INTO AREA FROM NORTHWEST SETTING UP SOME RADIATIONAL
COOLING. UNDERCUT GUIDANCE TEMPERATURES A FEW DEGREES AS WINDS
SHOULD DIMINISH SOME AND WITH CLEAR SKIES TEMPERATURES SHOULD DROP
INTO THE MID TO UPPER 30S. HIGH PRESSURE WILL SLIDE OVER THE
NORTHEAST GULF ON SUNDAY...KEEPING DRIER AIR OVER THE FORECAST
AREA. WILL ISSUE A FIRE WEATHER WATCH FOR SUNDAY AFTERNOON AS
RELATIVE HUMIDITIES ARE FLIRTING WITH 25% DURING THE AFTERNOON
HOURS. ANOTHER COLD FRONT APPROACHING THE FORECAST AREA MONDAY
EVENING AND PUSHES THROUGH FORECAST AREA DURING THE DAY ON
TUESDAY. MOISTURE RETURN AHEAD OF FRONT IS LIMITED AND WILL
CONTINUE SHOWER WORDING.
.LONG TERM...
SEVERAL SHORT WAVES WILL MOVE ACROSS FORECAST AREA THURSDAY AND
SATURDAY. MODELS IN GENERAL AGREEMENT WITH TIMING AND LIMITED
MOISTURE. WITH CONTINUE CURRENT TRENDS OF SLIGHT CHANCE POPS WITH
FRONTAL PASSAGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 35 63 39 68 / 0 0 0 20
ATHENS 36 65 39 68 / 0 0 0 10
GAINESVILLE 34 63 40 66 / 0 0 0 20
ROME 32 66 37 72 / 0 0 0 20
COLUMBUS 39 68 42 72 / 0 0 0 20
MACON 36 69 37 72 / 0 0 0 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
GA...FIRE WEATHER WATCH ON SUNDAY AFTERNOON.
&&
17/12
Hazardous weather outlook, Mar 5, 1:33 PM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
133 PM EST SAT MAR 5 2005
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061133-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
133 PM EST SAT MAR 5 2005
.DAY ONE...TODAY.
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...
...RED FLAG WARNING IN EFFECT THIS AFTERNOON...
.SYNOPSIS...
A STRONG COLD FRONT ACROSS NORTH GEORGIA WILL MOVE INTO CENTRAL
GEORGIA DURING THE AFTERNOON.
.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING...
HOWEVER HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE IN THE ISOLATED
SEVERE THUNDERSTORMS. THE BEST AREAS FOR SEVERE THUNDERSTORMS WILL BE
EAST OF A LINE FROM WASHINGTON...TO MILLEDGEVILLE...TO CORDELE.
ALSO...DUE TO DRY FUELS AND STRONG WINDS...A RED FLAG WARNING IS IN
EFFECT.
.DISCUSSION...
A STRONG UPPER LEVEL SHORT WAVE COMBINED WITH A STRONG COLD FRONT AT
THE SURFACE WILL AID IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON...
MAINLY ACROSS EAST GEORGIA. STRONG WINDS OF OVER 60 MPH JUST OFF THE
SURFACE COULD MIX DOWN IN THE STRONGER THUNDERSTORMS...THEREBY
PRODUCING DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION THIS AFTERNOON.
.DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY...NO HAZARDOUS
WEATHER EXPECTED.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Special weather statement, Mar 5, 4:41 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EST SAT MAR 5 2005
GAZ051-061-062-073>076-084>086-097-098-110>113-052245-
BALDWIN-EMANUEL-GLASCOCK-HANCOCK-JEFFERSON-JOHNSON-LAURENS-
MONTGOMERY-TALIAFERRO-TELFAIR-TOOMBS-TREUTLEN-WARREN-WASHINGTON-
WHEELER-WILKINSON-
441 PM EST SAT MAR 5 2005
...SEVERE THUNDERSTORM WATCH NUMBER 42 HAS BEEN CANCELLED...
SEVERE THUNDERSTORM WATCH NUMBER 42 THAT WAS IN EFFECT FOR...
BALDWIN...EMANUEL...GLASCOCK...HANCOCK...JEFFERSON...JOHNSON...
LAURENS...MONTGOMERY...TALIAFERRO...TELFAIR...TOOMBS...TREUTLEN...
WARREN...WASHINGTON...WHEELER AND WILKINSON COUNTIES HAS BEEN
CANCELLED.
THE THREAT OF SEVERE WEATHER HAS DIMINISHED IN THESE COUNTIES.
Lightning, Twiggs
- When
- March 5, 5:00 PM EST
- Where
- Twiggs County, 5 mi SSW of Jeffersonville
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.667, -83.427 (the zone’s center; the record gives no point)
The Macon Telegraph reported that lightning struck outside a Huddle House restaurant and neighboring BP Oil Service Station. The lightning rendered the gasoline pump facility unusable.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, March 5, 2005$500,000 · 1 event
- Lightning Strike in North Carolina, March 5, 2005$20,000 · 1 event
- High Surf in Hawaii, March 5 to 10, 200513 events
- Damaging Winds in South Carolina, March 5, 200560 kt wind · 10 events
- Winter Weather in Virginia, March 5, 20057 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 5, 20054 events
- Damaging Winds in South Carolina, March 5, 200558 kt wind · 3 events
- Damaging Wind in North Carolina, March 5, 2005$4,000 · 60 kt wind · 1 event
- Damaging Wind in North Carolina, March 5, 200551 kt wind · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, March 5, 20051 event
- Funnel Cloud in Arizona, March 5, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440019.